Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 415, NWS Jackson, MS

June 28, 2009Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2009, 3:15 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2009, 3:15 PM CDT (20:15 UTC)
Expired
Jun 28, 2009, 4:15 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:51 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 282015
SVRJAN
MSC025-087-282115-
/O.NEW.KJAN.SV.W.0415.090628T2015Z-090628T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
  NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 415 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CALEDONIA
  TO 12 MILES NORTHWEST OF MONTPELIER MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTPELIER BY 335 PM CDT...
  CALEDONIA BY 340 PM CDT...
  KOLOLA SPRINGS...GRIFFITH AND PALA ALTO BY 350 PM CDT...
  COLUMBUS AFB BY 355 PM CDT...
  WEST POINT BY 405 PM CDT...
  STEENS AND WAVERLY BY 410 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
      3374 8902 3377 8898 3376 8894 3382 8891
      3382 8872 3369 8871 3369 8849 3367 8848
      3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2014Z 310DEG 29KT 3382 8843 3388 8905

$$

40
2 follow-up statements
000 
WWUS54 KJAN 282041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT SUN JUN 28 2009

MSC025-087-282115-
/O.CON.KJAN.SV.W.0415.000000T0000Z-090628T2115Z/
CLAY MS-LOWNDES MS-
341 PM CDT SUN JUN 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN LOWNDES AND CLAY COUNTIES...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALEDONIA TO MONTPELIER MOVING
SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KOLOLA SPRINGS...GRIFFITH AND PALA ALTO BY 350 PM CDT...
  COLUMBUS AFB BY 355 PM CDT...
  WEST POINT BY 405 PM CDT...
  STEENS AND WAVERLY BY 410 PM CDT...
  COLUMBUS AND TIBBEE BY 415 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
      3374 8902 3377 8898 3376 8894 3382 8891
      3382 8872 3369 8871 3369 8849 3367 8848
      3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2041Z 310DEG 29KT 3368 8823 3374 8885

$$

40
000 
WWUS54 KJAN 282107
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SUN JUN 28 2009

MSC025-087-282116-
/O.EXP.KJAN.SV.W.0415.000000T0000Z-090628T2115Z/
CLAY MS-LOWNDES MS-
407 PM CDT SUN JUN 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOWNDES AND CLAY 
COUNTIES EXPIRES AT 415 PM CDT...

THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW SEVERE LIMITS FROM NEAR COLUMBUS TO JUST NORTH OF 
STARKVILLE MOVING SOUTHEAST AT 35 MPH. THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
      3374 8902 3377 8898 3376 8894 3382 8891
      3382 8872 3369 8871 3369 8849 3367 8848
      3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2106Z 000DEG 26KT 3350 8833 3351 8888

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:20 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 28, 10:20 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SUN JUN 28 2009

.UPDATE...DEFINITELY A TRICKY FORECAST FOR TODAY AS FAR AS JUDGING
THE POTENTIAL COVERAGE AND TIMING OF CONVECTIVE DEVELOPMENT. A FEW
OUTFLOW BOUNDARIES ARE CURRENTLY COMING DOWN INTO NORTHERN
ZONES...TRIGGERING A FEW CUMULUS UP AROUND HIGHWAY 82 AND EVEN
TRYING TO GET A SHOWER GOING. THIS IS NOT THE MAIN FRONT WITH THE
BIG FRONTAL FEATURE NOT EXPECTED TO GET DOWN INTO HIGHWAY 82 UNTIL
LATE THIS AFTERNOON AND THEN MOVING SOUTH TO I-20 LATER ON THIS
EVENING. THIS FRONT WILL BE A GOOD SOURCE OF CONVERGENCE FOR
CONVECTIVE DEVELOPMENT...BUT AT LEAST ISOLATED STORMS WILL LIKELY
FORM AHEAD OF THE FRONT BY LATE THIS AFTERNOON AS LOW LEVEL FLOW
BECOMES BROADLY CYCLONIC AND CONVERGENT AND THE UPPER RIDGE STARTS
BREAKING DOWN.

BUT UNTIL LATER THIS AFTERNOON THE ATMOSPHERE OVER OUR REGION WILL
PROBABLY HOLD ON TO MANY CAPPING AND AND DRYING INFLUENCES FROM THE
UPPER RIDGE...MAKING IT HARD TO CONVECT. TEMPERATURES WILL HEAT UP
ONCE AGAIN AND WILL HAVE POTENTIAL TO GET EVEN HOTTER THAN YESTERDAY
IN MANY SPOTS. THE ONE LIMITING FACTOR TO TEMPS ALONG AND NORTH OF
I-20 MIGHT BE SOME HIGHER CLOUDS COMING IN FROM THE NORTH WHICH
WOULD LIMIT INSOLATION.

MODELS STILL GENERALLY SHOW MANY DIFFERENCES WITH THEIR CONVECTIVE
EVOLUTIONS THROUGH THIS EVENING. OVERALL THINKING HAS NOT CHANGED
MUCH...WITH THE THOUGHT THAT ISOLATED STORMS WILL BREAK OUT IN ALL
AREAS LATE THIS AFTERNOON WITH ACTIVITY GETTING MORE CONSOLIDATED
AROUND 5 OR 6 PM IN NORTHERN ZONES. THIS MORE CONCENTRATED
CONVECTION WILL TRY TO SHIFT DOWN THROUGH THE I-20 CORRIDOR IN THE
EVENING BEFORE PROBABLY FALLING APART LATE TONIGHT. STILL LOOKS LIKE
THERE WILL BE OPPORTUNITIES FOR SEVERE WEATHER...MAINLY WIND...AS
DOWNDRAFT CAPES WILL BE HIGH AND A FEW LOOSELY ORGANIZED STORM
CLUSTERS MAY POSSIBLY MOVE DOWN TOWARD I-20 IN THE EVENING.

LATEST UPDATES (WHICH WERE RATHER MINOR) ARE SHIPPED WITH HEAT
ADVISORY LEFT INTACT THROUGH THE REST OF THE DAY. /BB/

&&

.SHORT TERM...TODAY THRU MONDAY NIGHT...PERSISTENT MID/UPPER RIDGE
WILL FINALLY BEGIN TO LOOSEN ITS GRIP ON THE CWA TODAY. PHASING OF
COLD CORE OVER THE UPPER MS VALLEY AND COLD CORE LOW OVER NEW
ENGLAND WILL ALLOW FOR A MORE PROMINENT NW FLOW TO SET UP OVER THE
REGION AND DROP A COLD FRONT ACROSS THE CWA. BOTH NAM AND GFS ARE IN
AGREEMENT WITH THIS SCENARIO...BUT DIFFERENCES DO EXIST IN THE
TIMING OF THE FRONT AND ASSOCIATED CONVECTION. NAM A BIT FASTER WITH
THE BOUNDARY BRINGING THE MAJORITY OF CONVECTIVE DEVELOPMENT TODAY
AND RAPIDLY TAPERING IT OFF IMMEDIATELY BEHIND. GFS WANTS TO KEEP
THINGS DRY TODAY WITH CONVECTION BEGINNING TONIGHT. DECIDED TO GO
WITH A COMPROMISE BETWEEN THE TWO SOLUTIONS WITH SCATTERED
CONVECTION DEVELOPING IN THE NORTH THIS AFTERNOON...SHIFTING TO THE
CENTRAL SECTIONS DURING THE EVENING WHILE WANING IN THE NORTH. LOCAL
WRF ENSEMBLE ALSO SHOWS THIS SCENARIO. HIGH DCAPE VALUES OF 1500-2000
J/KG MAY ALLOW FOR SOME DECENT WIND GUSTS IN STRONGER STORMS THAT
DEVELOP TODAY.

CUT TEMPS A FEW DEGREES IN THE NORTH WITH THE EXPECTED CONVECTION
AND BUMPED UP A DEGREE OR TWO IN THE SOUTH IMMEDIATELY AHEAD OF THE
AFTERNOON FRONTAL BOUNDARY POSITION. WILL CONTINUE HEAT ADVISORY FOR
TODAY AND LET IT EXPIRE AT 00Z.

COOLER AIR WILL SPREAD INTO THE REGION LATER TONIGHT/MONDAY ALLOWING
FOR SOMEWHAT COOLER MAXES ON MONDAY. DECIDED TO GO A LITTLE CLOSER
TO THE NAM FOR MAXES MONDAY AS THE GFS SEEMS A BIT TOO COOL. DRIER
AIRMASS WILL ALLOW MINS MONDAY NIGHT/TUESDAY MORNING TO REACH THE
MID 60S WHICH WILL BE A WELCOME RELIEF./26/

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...SLIGHTLY LESS HOT DAYS
AND SLIGHTLY LESS MUGGY NIGHTS WILL BE ON THE AGENDA FOR THE FIRST
HALF OF THE LONG TERM PERIOD.

LOOKING AT THE UPPER FLOW...A BROAD UPPER TROUGH WILL DEVELOP OVER
THE REGION FOR EARLY NEXT WEEK. THIS WILL HELP TO BRING SOME WEAK
BOUNDARIES INTO THE REGION. THE ASSOCIATED UPPER LOW WILL BE CENTERED
OVER THE GREAT LAKES.

THE AIR BEHIND THE FIRST WEAK FRONT WILL BE A LITTLE DRIER FOR
TUESDAY THROUGH WEDNESDAY. THIS WILL PUT A CAP ON OUR RAIN CHANCES
THROUGH WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE IN
THE LOWER TO MIDDLE 90S WITH SLIGHTLY LESS HUMID AIR DURING THE
AFTERNOONS WITH DEWPOINTS GOING DOWN TO AROUND 60. TUESDAY AND
WEDNESDAY NIGHT LOWS WILL RANGE FROM THE MIDDLE 60S TO AROUND
70...WHICH IS CLOSE TO MEX GUIDANCE.

AS WE GET INTO THURSDAY THROUGH SUNDAY. ONLY THE 00Z GFS AND 12Z
EUROPEAN BUILDS THE RIDGE BACK INTO THE REGION DURING THIS
PERIOD...WHILE THE GFS ENSEMBLES AND OTHER MODELS KEEP THE ARKLAMISS
UNDER NORTHWEST FLOW UNDER THE UPPER TROUGH. THE 00Z EUROPEAN CAME
ACROSS TO THIS SOLUTION OF NORTHWEST FLOW ALOFT. PRECIPITABLE WATER
WILL GRADUALLY INCREASE DURING THIS PERIOD THIS WILL HELP SOME
ISOLATED CONVECTION TO DEVELOP. WITH NORTHWEST FLOW A SERIES OF WEAK
TROFS WILL COME THROUGH COMBINING WITH RESIDUAL CONVECTIVE
BOUNDARIES. THE TIMING OF THESE WEAK TROFS IS NOT VERY GOOD AMONG
MODEL SOLUTIONS. SO WILL PUT IN LOW MEX POPS FOR THE PERIOD. WITH
THE INCREASE IN MOISTURE...MUGGY NIGHTS AND HUMID DAYS WILL COME
BACK INTO THE PICTURE. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE
90S...WHICH IS CLOSE TO MEX GUIDANCE AND LOWS WILL GRADUALLY RISE
BACK TO THE LOWER 70S BY SATURDAY MORNING WHICH GOES WITH MEX
GUIDANCE. AREAS THAT DO RECEIVE SOME NEEDED RAINS DURING THE DAY
WILL PLAY HAVOC WITH AFTERNOON HIGHS./17/

&&

.FIRE WEATHER...THE LONG STRETCH OF HOT AND DRY WEATHER HAS
INCREASED FIRE DANGER ACROSS THE FORECAST AREA. MOST AREAS HAVE ONLY
SEEN A DAY OR TWO OF RAIN THIS MONTH AND LOCAL FIRE AGENCIES HAVE
REPORTED AN INCREASE IN AGGRESSIVE FIRE BEHAVIOR. BURN BANS HAVE
BEEN DECLARED IN SEVERAL SOUTH MS COUNTIES.

&&

.AVIATION...THICKENING OUTFLOW CLOUD BAND AT 15-20K FEET ACROSS MOST
OF HIGHWAY 82 CORRIDOR THIS MORNING SPREADING SWD AT ALMOST 20KTS.
EXPECT CONTINUING VFR CONDITIONS WITH BROKEN CUMULUS 4-5K FEET
BUILDING OVER MOST OTHER LOCATIONS THROUGH 20Z. ISOLATED SHRA/TSRA
SHOULD DEVELOP ALONG DIFFERENTIAL HEATING AXIS WITH THE CLOUD BAND
BY 19Z AND THEN BECOME SCATTERED THROUGH THE I-20 CORRIDOR 22-01Z.
CLOUD LAYERS WILL CONTINUE TONIGHT GENERALLY ABOVE 5K FEET AS WILL
ISOLATED TSRA MUCH OF THE NIGHT AS ACTUAL FRONT DROPS INTO OUR NRN
COUNTIES BY MID AFTERNOON AND THEN SETTLES SWD TO HIGHWAY 84 BY
MONDAY MORNING.

BROKEN CEILINGS ABOVE 15K FEET CAN BE EXPECTED FOR EARLY MONDAY AS
ISOLATED SHRA/TSRA LIKELY TO BECOME CONFINED TO S OF I-20 NEAR TO
THE FRONTAL ZONE. THE FRONT SHOULD STALL ALONG I-10 AXIS MONDAY
AFTERNOON THROUGH THE EVENING./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON      100  73  93  62 /  17  33  11  11
MERIDIAN     100  71  92  62 /  16  27  13   9
VICKSBURG    100  73  94  62 /  15  29  11  10
HATTIESBURG  100  75  94  66 /  13  17  28  19
NATCHEZ       98  74  92  64 /  12  17  23  13
GREENVILLE    96  70  93  63 /  33  21   9   4
GREENWOOD     98  70  92  63 /  34  22   8   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-025>066-     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

50/40
Hazardous weather outlook, Jun 28, 2:51 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN JUN 28 2009

MSZ026>033-036>039-044>046-050>052-056>058-292000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
251 PM CDT SUN JUN 28 2009

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS OF 65 MPH.
AN INCOMING COLD FRONT WILL CROSS THIS AREA AND COMBINE WITH THE HIGH
HEAT AND HUMIDITY TO PRODUCE THE SCATTERED THUNDERSTORMS. THE
THUNDERSTORMS SHOULD DIMINISH BY 10 PM TONIGHT.

THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 95 DEGREES ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS EVENING BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>043-047>049-053>055-292000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
251 PM CDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS EVENING. THE PRIMARY RISK FROM THESE STORMS WILL BE
WIND GUSTS OF 50 TO 60 MPH. AN INCOMING COLD FRONT WILL CROSS THIS
AREA AND COMBINE WITH THE HIGH HEAT AND HUMIDITY TO PRODUCE THE
SCATTERED THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH BY 10 PM
TONIGHT.

THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 100 DEGREES ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

LAZ024-026-MSZ059>066-072>074-292000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
251 PM CDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY RISK FROM THESE STORMS WILL BE WIND GUSTS OF 50 MPH. AN
INCOMING COLD FRONT WILL CROSS THIS AREA LATE TONIGHT AND COMBINE
WITH THE HOT AND MOIST AIR MASS TO PRODUCE THE THUNDERSTORMS WHICH
SHOULD DIMINISH BY AROUND MIDNIGHT.

THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 105 DEGREES ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jun 28, 1:36 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SUN JUN 28 2009

MSZ032-036>038-281920-
CHOCTAW MS-HOLMES MS-ATTALA MS-WINSTON MS-
136 PM CDT SUN JUN 28 2009

...ISOLATED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING NEAR
KOSCIUSKO MOVING SOUTHEAST AT 20 MPH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
OVER HESTERVILLE AT 135 PM CDT...MOVING SOUTHEAST AT 20 MPH. OTHER
STORMS WERE RAPIDLY DEVELOPING NEAR DURANT AND ACKERMAN.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...MOVE TO A PLACE OF SAFETY
AND LET THE STORMS PASS.

PEOPLE IN WESTERN WINSTON...ATTALA...EAST CENTRAL HOLMES AND CHOCTAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 28, 3:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SUN JUN 28 2009

MSZ026-282105-
GRENADA MS-
309 PM CDT SUN JUN 28 2009

...STRONG THUNDERSTORMS APPROACHING GRENADA LAKE AREA FROM THE
NORTH WITH WIND GUSTS UP TO 50 MPH POSSIBLE...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 15 MILES NORTH OF GRENADA AT 306 PM CDT...MOVING
SOUTH SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THESE STORMS. IF YOU ARE OUTSIDE OR IN BOATS
ON GRENADA LAKE...MOVE TO A PLACE OF SAFETY AND LET THESE STORMS
PASS. REMEMBER...LIGHTNING CAN BE A KILLER.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery48 min
Jun 28, 5:49 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys26 min
Jun 28, 6:49 PM CDTSevere Thunderstorm WarningJANRankin26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.